# SDR 97ZZZX4047

- Difficulty date: August 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1258P
- Make and model: Piper PA-23-150
- Aircraft serial: 23284
- System (JASC): 5520 · Elevator Structure
- Part: Bracket
- Part number: 1705200
- Condition: Cracked
- Location: Lt Elev Hinge
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING TAIL AREA INSPECTION PER AD 63-26-03, FOUND LEFT ELEVATOR OUTBOARD HINGE BRACKET CRACKED IN AREA OF HINGE.  THIS AREA OF THE HINGE IS NOT NORMALLY VISIBLE. THE ELEVATOR HAD BEEN LEFT HANGING IN A VERTICLE POSITION WHEN THE ELEVATOR TORQUE TUBE WAS REMOVED TO INSPECT THE CASTINGS AT THE END BRACKETS.  IF THIS AIRCRAFT HAD FORGED PARTS INSTALLED, THIS INSPECTION WOULD NOT HAVE BEEN PERFORMED AND THE CRACKED HINGE WOULD NOT HAVE BEEN VISIBLE.  SUBMITTER SUGGESTS THAT THIS INSPECTION BE AN AD NOTE.  FAILURE OF THIS PART WOULD BE CATASTROPHIC.
